MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTR01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: unknown event description: i wanted to reach out and let you know that there was an issue in the or this week with one of the applies trocars.(b)(6) 2024 a doctor broke a applies kii optical trocar off in a patient.At this time, i do not have a reference number to provide.I do have the actual trocar.A medwatch form was filled out and sent in.Additional information provided by applied medical representative via email on 01nov2024: the patient is fine.It sounds like the bend/break occurred at the shaft."the trocar broke inside the patient; it was a clean cut." it is unclear that if the shaft broke, the obturator inside the cannula at the time of the incident.The number(s) of cannulas that were inserted using the obturator prior to the incident is unclear.The bend/break occurred during use.It is unclear how the trocar inserted through the tissue layers.Intervention: unknown.Patient status: patient is fine.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a cannula shaft fracture.Based on the condition of the returned unit, it is possible that the reported event was caused by force exerted on the cannula during insertion.However, applied medical has reviewed the details surrounding the event and related products and is unable to determine the cause of the reported event based on the evaluation of the returned unit.Applied medical has performed a historical trend analysis and review of production records and no documentations were identified.
 
Event or Problem Description
Procedure performed: unknown.Event description: i wanted to reach out and let you know that there was an issue in the operating room this week with one of the applies trocars.10/23 a doctor broke an applies kii optical trocar off in a patient.At this time, i do not have a reference number to provide.I do have the actual trocar.A medwatch form was filled out and sent in.Additional information provided by applied medical representative via email on 01nov2024: the patient is fine.It sounds like the bend/break occurred at the shaft."the trocar broke inside the patient; it was a clean cut." it is unclear that if the shaft broke, the obturator inside the cannula at the time of the incident.The number(s) of cannulas that were inserted using the obturator prior to the incident is unclear.The bend/break occurred during use.It is unclear how the trocar inserted through the tissue layers.Additional information obtained from user facility, medwatch #mw5161804 via email: trocar broke in half inside of patient.Surgeon putting in trocar and while inserting it she needed to use a little pressure.Trocar broke in half and stay in fascia.General surgery came to assist and both pieces were removed.Intervention: general surgery came to assist and both pieces were removed.Patient status: patient is fine.

Brand Name
KII OPTICAL ACCESS SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20713885
Report Number2027111-2024-00917
Device Sequence Number9903617
Product Code GCJ
UDI-Device Identifier00607915124045
UDI-Public(01)00607915124045
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTR01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age28 YR
Patient SexFemale
Patient Weight125 KG
Patient RaceBlack Or African American